The case of a geriatric female experiencing frequent falls and epileptic seizures during long-term low-dose clozapine and extended-release bupropion treatment
There are few reports describing the incidence of seizures in patients prescribed a combination of clozapine and bupropion for the treatment of psychiatric disorders, despite the known drug-drug interaction associated with concomitant use. We report the case of a 67-year-old geriatric woman who experienced multiple falls and seizures while receiving a low daily dose of clozapine 200 mg and bupropion extended-release (XL) 150 mg. There was no recurrence of seizure activity after discontinuation of bupropion and initiation of an antiepileptic drug, divalproex. This case report suggests that bupropion in combination with low-dose clozapine may increase the risk of seizures in elderly patients.
Keywords: Epilepsy, drug-induced seizures, adverse drug reaction, bupropion, clozapine, geriatric, falls, falls risk